Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weird VL's and CD4 - rapid progression?
Aug 19, 2005

I was recently diagnosed with HIV. I fell real ill last year, and was tested at the end of the bout with the malady, only to find that I was HIV negative. It probably was the point of seroconversion. However, after finding my new status, I had bloodwork done and found out that my CD4 count was hovering around 200 (180 to be exact). My VL was 22k. Can you please answer the following:

1. Is my disease progressing unusally fast?

2. Does it mean I have some sort of supervirus, that medicine might not be able to cure? or do you think I contracted a strain that is highly resistant to drugs- hence the rapid progression?

3. Is it possible that I might have had the virus longer than a year, despite the negative result last year?

4.Am I going to die soon?

I am really frightened by this new information, and I hope that you can help.

Worried Latino

Response from Dr. Pierone

Hello and sorry to hear about your diagnosis. I think you were probably in midst of sero-converting when you had the illness and negative HIV test last year. It is unusual to have a CD4 count of 200 within a year of seroconverting, so this would be considered rapid progression. You won't know whether you have a drug-resistant virus until it is tested for this should be done as part of the initial evaluation. Even if you have drug-resistant virus (and statistically you probably don't), it will be controllable with currently available medications so you are not going to die soon. Let us know when you get repeat numbers and a resistance test. Best of luck to you.



Previous
friend dying?
Next
esophageal candidiasis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement